| Model Number |
TMICL13.2 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Ejection Problem (4009)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the lens was returned in liquid, in the lens vial.Visual inspection found the optic torn.Lens work order search: one similar complaint type event reported for units within the same lot.(b)(4).
Event or Problem Description
The reporter indicated that as the surgeon was attempting to implant a 13.2mm tmicl13.2 implantable collamer lens, -8.5/+3.0/090 (sphere/cylinder/axis) into the patient's right eye (od), the lens tore.There was patient contact with the lens, which was removed intraoperatively on (b)(6) 2019.Lens was not fully implanted.Reportedly, the surgeon was not advancing the icl to the tip of the cartridge.When he pushed the plunger down the barrel, it overrode the icl and trapped the trailing haptics in the tip of the cartridge, taking a "bite" out of the icl.An alternate lens was successfully implanted on (b)(6) 2019.There was no patient injury.Reference mfr report# 2023826-2019-00383 for back-up lens.
Additional Manufacturer Narrative
Original mdr should be corrected to "visual inspection found the haptic torn." claim#: (b)(4).
Additional Manufacturer Narrative
Claim#: (b)(4).